Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2005, 4:53 PM EDT for Garrard County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 4:53 PM EDT (20:53 UTC)
- Expired
- Jun 14, 2005, 5:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Garrard County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142053 SVRLMK KYC079-142115- /O.NEW.KLMK.SV.W.0124.050614T2053Z-050614T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 453 PM EDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 515 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF LANCASTER MOVING EAST AT 45 MPH. POINT LEAVELL AND CARTERSVILLE ARE IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3761 8463 3749 8447 3754 8436 3763 8444 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 14, 2:59 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 259 PM EDT TUE JUN 14 2005 ...UPDATED TO REMOVE WESTERN AND NORTHERN COUNTIES FROM SEVERE THUNDERSTORM WATCHES... .SHORT TERM (TONIGHT THROUGH FRIDAY)... OF COURSE IMMEDIATE CONCERN FOR THIS PACKAGE IS ONGOING THUNDERSTORM ACTIVITY. EXTRAPOLATING THESE STORMS FORWARD IN TIME THEY SHOULD EXIT THE LMK CWFA AROUND 23Z WITH THE COLD FRONT FOLLOWING BETWEEN 00Z AND 02Z. ONCE THE STORMS ARE OVER...QUIET WEATHER WILL DOMINATE THE REMAINDER OF THE FORECAST. UPPER TROF WILL MOVE INTO THE NORTHEAST UNITED STATES TONIGHT AND TAKE UP RESIDENCE FOR THE REST OF THE SHORT TERM WITH A TROF IN THE EAST AND A RIDGE OVER THE PLAINS...GIVING US NORTHWEST FLOW AND A PATTERN SIMILAR TO WHAT WE SAW IN LATE MAY. THE RESULT WILL BE DRY WEATHER WITH COOLER TEMPERATURES AND LOWER HUMIDITY THAN WHAT WEVE BEEN SEEING RECENTLY. VARIOUS SMALL RIPPLES IN THE FLOW WILL MOVE THROUGH AS THEY ROTATE AROUND A SURFACE LOW NEAR THE ON/PQ BORDER (WEDNESDAY-FRIDAY) BUT RH WILL BE LACKING ENOUGH THAT WE CAN KEEP PRECIPITATION OUT OF THE FORECAST. AS MENTIONED IN PREVIOUS SHIFTS BEST CHANCE FOR ANY RAIN AT ALL WILL BE WEDNESDAY NIGHT. FOR NOW WILL JUST KEEP HIGHER CLOUD AMOUNTS. .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... AN AMPLIFIED UPPER AIR PATTERN WILL BE FIRMLY IN PLACE EARLY SATURDAY WITH UNSEASONABLY STRONG TROUGHS LOCATED ACROSS THE EASTERN GREAT LAKES AND OFF THE WEST COAST. A BLOCKING RIDGE LOCATED ACROSS THE WESTERN PLAINS WILL BRING NORTHERLY UPPER AIR FLOW ACROSS THE LOWER OHIO VALLEY. COOL MID LEVEL TEMPERATURES ASSOCIATED WITH THE EASTERN GREAT LAKES TROUGH WILL BRING QUITE PLEASANT WEATHER ACROSS OUR REGION FOR THE FIRST PART OF THE WEEKEND. CANADIAN HIGH PRESSURE LOCATED ACROSS THE GREAT LAKES SATURDAY WILL BRING NORTH WINDS AND DRY AIR...WITH LOW AFTERNOON RELATIVE HUMIDITIES. AS HIGH PRESSURE SETTLES SOUTH INTO THE LOWER OHIO VALLEY SUNDAY AND MONDAY...EXPECT MOSTLY SUNNY SKIES. GULF MOISTURE WILL STAY WELL SOUTH OF KENTUCKY. A WARMING TREND WILL BEGIN SUNDAY AND CONTINUE THROUGH TUESDAY...WHEN TEMPERATURES WILL RETURN TO SLIGHTLY ABOVE NORMAL. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...SVA 480 SHELBY...HENRY... FRANKLIN...SCOTT...HARRISON TIL 23Z. SVA 482 TIL 00Z FOR REMAINDER OF KY COUNTIES ALONG AND EAST OF A LINE FROM ELIZABETHTOWN TO RUSSELLVILLE. && 13/DENMAN
Hazardous weather outlook, Jun 14, 4:15 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT TUE JUN 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 415 PM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF A LINE FROM FRANKFORT TO BOWLING GREEN THIS EVENING. THE THREAT OF ANY SEVERE WEATHER WILL BE OVER BY 800 PM EDT (700 PM CDT). STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... YOUR SEVERE WEATHER REPORTS WILL BE MUCH APPRECIATED THIS EVENING. 13
In the hours before
Local storm report, Jun 14, 4:20 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL JACKTOWN 37.45N 85.02W
06/14/2005 0.75 INCH CASEY KY FIRE DEPT/RESCUE
&&
SZAPPANOSLocal storm report, Jun 14, 4:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL EDMONTON 36.98N 85.62W
06/14/2005 1.25 INCH METCALFE KY FIRE DEPT/RESCUE
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
SZAPPANOSLocal storm report, Jun 14, 4:40 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL DUNNVILLE 37.20N 85.00W
06/14/2005 1.75 INCH CASEY KY EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED.
&&
SZAPPANOSSpecial weather statement, Jun 14, 4:40 PM EDT, 13 minutes before
142045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 440 PM EDT TUE JUN 14 2005 SEVERE THUNDERSTORM WATCH #480 THAT WAS IN EFFECT FOR HENRY... SHELBY...FRANKLIN...SCOTT... AND HARRISON COUNTIES HAS BEEN CANCELED. THE STORMS HAVE MOVED EAST OF THE AREA AND NO ADDITIONAL SEVERE WEATHER IS EXPECTED. JA
Local storm report, Jun 14, 4:50 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG STANFORD 37.53N 84.66W
06/14/2005 LINCOLN KY EMERGENCY MNGR
TREES DOWN.
&&
SZAPPANOSLocal storm report, Jun 14, 4:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL MCKINLEY 38.75N 86.20W
06/14/2005 0.25 INCH WASHINGTON IN TRAINED SPOTTER
0135 PM TSTM WND GST HARDINSBURG 37.78N 86.46W
06/14/2005 60 MPH BRECKINRIDGE KY DEPT OF HIGHWAYS
FEW TREES DOWN.
0140 PM TSTM WND GST LANESVILLE 38.24N 85.98W
06/14/2005 61 MPH HARRISON IN STORM CHASER
0200 PM TSTM WND DMG GREENVILLE 38.37N 85.98W
06/14/2005 FLOYD IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0204 PM TSTM WND DMG MULDRAUGH 37.93N 86.00W
06/14/2005 MEADE KY EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0205 PM NON-TSTM WND DMG RADCLIFF 37.82N 85.94W
06/14/2005 HARDIN KY EMERGENCY MNGR
NUMEROUS POWER LINES DOWN AROUND FORT KNOX AND RADCLIFF.
0205 PM TSTM WND DMG GREENVILLE 38.37N 85.98W
06/14/2005 FLOYD IN FIRE DEPT/RESCUE
TREE TOPS AND POWER LINES WERE BLOWN DOWN. PEA SIZE HAIL
WAS ALSO REPORTED BY A STORM SPOTTER IN BORDEN.
0210 PM TSTM WND DMG CHESTNUT GROVE 38.30N 85.27W
06/14/2005 SHELBY KY LAW ENFORCEMENT
TREE DOWN.
0220 PM TSTM WND DMG SHEPHERDSVILLE 37.99N 85.71W
06/14/2005 BULLITT KY BROADCAST MEDIA
TREE LIMBS AND POWER LINES DOWN.
0240 PM TSTM WND DMG WAKEFIELD 37.97N 85.30W
06/14/2005 SPENCER KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0257 PM HAIL KESSINGER 37.30N 85.97W
06/14/2005 1.00 INCH HART KY LAW ENFORCEMENT
0300 PM TSTM WND DMG 1 N SPRINGFIELD 37.70N 85.22W
06/14/2005 WASHINGTON KY FIRE DEPT/RESCUE
LARGE TREE DOWN OVER PARTS OF 555.
0308 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
06/14/2005 ANDERSON KY LAW ENFORCEMENT
LARGE TREE BLOCKING ROADWAY.
0330 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/14/2005 FAYETTE KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN
0330 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
06/14/2005 JESSAMINE KY EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE CITY.
0341 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/14/2005 FAYETTE KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ACROSS THE CITY.
0343 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/14/2005 FAYETTE KY AMATEUR RADIO
60 MPH WIND JUST AND MARBLE SIZE HAIL.
0343 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
06/14/2005 0.25 INCH TAYLOR KY EMERGENCY MNGR
0343 PM HAIL LEXINGTON 38.04N 84.46W
06/14/2005 0.75 INCH FAYETTE KY AMATEUR RADIO
0349 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/14/2005 FAYETTE KY BROADCAST MEDIA
DAMAGE AT FAYETTE MALL. LARGE PLEXIGLASS BLOWN IN. NO
INJURIES.
0349 PM TSTM WND GST LEXINGTON 38.04N 84.46W
06/14/2005 60 MPH FAYETTE KY TRAINED SPOTTER
IN DOWNTOWN LEXINGTON.
0355 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
06/14/2005 HARRISON KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
0400 PM TSTM WND DMG PARIS 38.21N 84.26W
06/14/2005 BOURBON KY FIRE DEPT/RESCUE
TREES DOWN ACROSS COUNTY.
0402 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
06/14/2005 CLARK KY EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0414 PM HAIL JACKTOWN 37.45N 85.02W
06/14/2005 0.75 INCH CASEY KY FIRE DEPT/RESCUE
0420 PM HAIL EDMONTON 36.98N 85.62W
06/14/2005 1.25 INCH METCALFE KY FIRE DEPT/RESCUE
QUARTER TO HALF DOLLAR SIZE HAIL.
0430 PM HAIL DUNNVILLE 37.20N 85.00W
06/14/2005 1.75 INCH CASEY KY EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED.
0434 PM TSTM WND DMG STANFORD 37.53N 84.66W
06/14/2005 LINCOLN KY EMERGENCY MNGR
TREES DOWN.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:04 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 41 min |
| Jun 14, 1:07 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 33 min |
| Jun 14, 1:18 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 22 min |
| Jun 14, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Jun 14, 1:50 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 40 min |
| Jun 14, 1:55 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 31 min |
| Jun 14, 2:03 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 41 min |
| Jun 14, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 43 min |
| Jun 14, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 46 min |
| Jun 14, 2:46 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 42 min |
| Jun 14, 2:51 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 39 min |
| Jun 14, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 34 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 38 min |
| Jun 14, 3:10 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 35 min |
| Jun 14, 3:17 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 43 min |
| Jun 14, 3:33 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 27 min |
| Jun 14, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 49 min |
| Jun 14, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 29 min |
| Jun 14, 3:54 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jun 14, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 47 min |
| Jun 14, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 28 min |
| Jun 14, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 44 min |
| Jun 14, 4:23 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 37 min |
| Jun 14, 4:27 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 33 min |
| Jun 14, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 17 min |
| Jun 14, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.